MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-012-49-3509
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 years post op the initial left tka, this 62 y/o male patient was revised due to the poly delaminating.Patient was last known to be in stable condition following the event.No other patient information/medical history reported.Device is not returning, disposed of by hospital.
 
Additional Manufacturer Narrative
Pending evaluation concomitant device(s): lgc tibial fit tray cem sz 3.5f / 4.5t - 02-012-45-3545, (b)(4).Three peg patella 38mm - 200-02-38, (b)(4).Logic cr femoral cem, left, sz 3.5 - 02-010-03-0235, (b)(4).
 
Additional Manufacturer Narrative
Section h10: (h3) the revision reported was likely the result of third body wear and rotational mismatch between the femoral and tibial components which led to wear of the tibial insert.However, this cannot be confirmed because the component was not returned for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6, h11 no device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified, there is pitting on the surface of the revised tibial insert which appears consistent with third body wear.Third body wear occurs when a third body, such as a fragment of bone or bone cement, gets trapped between the polyethylene insert and the condyles of the femoral component.As the patient moves, the third body creates scratches, and sometimes pitting, on the surface of the implants.Additionally, the wear pattern appears uneven.The wear on the lateral sides appears primarily on the anterior while the wear on the medial side appears primarily on the posterior.This is consistent with the femoral component being internally rotated relative to the tibial tray.Additionally, there appears to be subsurface wear.This may have been due to the femoral component contacting the posterior edge of the insert.The red discoloration appears consistent with biological matter retained on the surface of the insert.Based on the offset between the femoral condyles and the pegs, as well as the uneven curve profile, the femoral component appears to have some internal rotation relative to the tibial tray.This is consistent with the observed wear pattern on the tibial insert.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely the result of third body wear and rotational mismatch between the femoral and tibial components which led to wear of the tibial insert.This cannot be confirmed because the component was not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16112405
Report Number1038671-2023-00026
Device Sequence Number15170392
Product Code JWH
UDI-Device Identifier10885862159311
UDI-Public10885862159311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number02-012-49-3509
Device Catalogue Number02-012-49-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer03/13/2023
05/06/2026
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date04/04/2023
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale